Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 69, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 1, 2008, 10:06 PM CDT for Carroll County, Chariton County, Saline County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2008, 10:06 PM CDT (03:06 UTC)
- Expired
- May 1, 2008, 10:32 PM CDT
- In force
- 26 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Carroll County, MO, Chariton County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 113 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 1, 5:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 020306
SVREAX
MOC033-041-195-020345-
/O.NEW.KEAX.SV.W.0069.080502T0306Z-080502T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1006 PM CDT THU MAY 1 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI
CHARITON COUNTY IN NORTH CENTRAL MISSOURI
SALINE COUNTY IN CENTRAL MISSOURI
* UNTIL 1045 PM CDT
* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE GUST FRONT CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHTLINE
WINDS OF 60 TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HALE TO CARROLLTON TO ALMA...AND MOVING EAST AT
35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRUNSWICK BY 1025 PM CDT.
MARSHALL BY 1030 PM CDT.
SLATER BY 1035 PM CDT.
SLATER AND KEYTESVILLE BY 1040 PM CDT.
THE TOWNS OF TRIPLETT...MIAMI...DE WITT...MENDON...ROTHVILLE...DALTON
AND GILLIAM ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3934 9288 3902 9303 3902 9350 3921 9350
3934 9347 3961 9334 3963 9327 3965 9329
3967 9327 3967 9282
TIME...MOT...LOC 0306Z 270DEG 31KT 3958 9330 3934 9335
3908 9349
$$
BOOKBINDER2 follow-up statements
000
WWUS53 KEAX 020326
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT THU MAY 1 2008
MOC033-041-195-020345-
/O.CON.KEAX.SV.W.0069.000000T0000Z-080502T0345Z/
SALINE MO-CARROLL MO-CHARITON MO-
1025 PM CDT THU MAY 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHARITON...
SOUTHEASTERN CARROLL AND NORTHERN SALINE COUNTIES UNTIL 1045 PM
CDT...
AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG GUST FRONT CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE POTENTIALLY DAMAGING WINDS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES EAST OF HALE TO NEAR BRUNSWICK
TO 8 MILES EAST OF BLACKBURN...MOVING EAST AT 35 MPH.
THE POTENTIAL FOR WIND DAMAGE WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
LAT...LON 3967 9282 3934 9288 3924 9292 3924 9294
3912 9298 3911 9299 3920 9337 3960 9325
3967 9327
TIME...MOT...LOC 0325Z 270DEG 31KT 3958 9309 3934 9314
3908 9328
$$
BOOKBINDER000
WWUS53 KEAX 020332
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1032 PM CDT THU MAY 1 2008
MOC033-041-195-020342-
/O.CAN.KEAX.SV.W.0069.000000T0000Z-080502T0345Z/
SALINE MO-CARROLL MO-CHARITON MO-
1032 PM CDT THU MAY 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR CHARITON...SOUTHEASTERN
CARROLL AND NORTHERN SALINE COUNTIES IS CANCELLED...
AT 1029 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3967 9282 3934 9288 3924 9292 3924 9294
3912 9298 3911 9299 3920 9337 3960 9325
3967 9327
TIME...MOT...LOC 0332Z 270DEG 31KT 3958 9301 3934 9306
3908 9320
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:15 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 1, 6:15 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 615 PM CDT FRI MAY 1 2008 ...SEVERE WEATHER POSSIBLE LATE THIS EVENING AND INTO THE MORNING HOURS OF FRIDAY... ...UPDATED AVIATION DISCUSSION... .DISCUSSION... ...MESOSCALE DISCUSSION... /510 PM CDT FRI MAY 1 2008/ WATCHING POTENTIAL OF STORM DEVELOPMENT LATE THIS AFTERNOON IN MOISTURE AXIS THAT CURRENTLY EXTENDS FROM NORTHEAST OKLAHOMA NORTHEAST ALONG KANSAS AND MISSOURI BORDER. 21Z TOPEKA SOUNDING WHICH WAS WEST OF THIS AXIS...SHOWING CAPPING HAS GREATLY ERODED JUST WEST OF THE MOISTURE AXIS AND VISIBLE SATELLITE SHOWING TOWERING CU DEVELOPING ALONG WITH WESTERN EDGE OF THIS MOISTURE AXIS...WHERE CAP IS WEAKENING. IMPRESSIVE SURFACE HEATING HAS OCCURRED THIS AFTERNOON...WITH TEMPERATURES IN THE LOW TO MID 80S AND LOW AND MID LEVEL LAPSE RATES ARE IMPRESSIVE AS WELL...WHICH WOULD POINT TO STRONG UP DRAFTS IS STORMS CAN DEVELOP. LIMITING FACTOR REMAINS THE LOW LEVEL MOISTURE WITH SURFACE DEWPOINTS STILL STRUGGLING IN THE LOWER 60S UP INTO WESTERN AREAS. STILL GOOD ENOUGH TO SUPPORT INDIVIDUAL STORMS...AND WITH BULK SHEAR VALUES IN THE 40 KT RANGE...WOULD BE GOOD ENOUGH TO SUPPORT SUPERCELL DEVELOPMENT WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. FOR WARNING PURPOSES...WITH FREEZING LEVELS RUNNING IN THE 11-12K FT RANGE...WOULD EXPECT ONE INCH HAIL WITH 50 DBZ TO 30K FT AND 60 DBZ IN THE 25K FT RANGE. VILS AROUND 50 WOULD ALSO POINT TO 1 INCH HAIL. DURING THE LATE EVENING HOURS...MAY SEE DRY LINE RETREATING BACK TOWARD THE COLD FRONT AND A SURFACE LOW THAT IS CURRENTLY DEEPENING IN THE OKLAHOMA PANHANDLE...AND IS EXPECTED TO MOVE INTO SOUTH CENTRAL KANSAS BY 03Z. AS THE UPPER LOW EMERGES INTO THE PLAINS TONIGHT...ITS ADDED DYNAMICS SHOULD CONTRIBUTE TO ADDITIONAL DEVELOPMENT OF STORMS ALONG THIS FRONT...WITH MORE HEAVY RAINFALL POSSIBLE INTO THE AREA OVERNIGHT. PC && .PREV DISCUSSION... /419 PM CDT FRI MAY 1 2008/ MAIN FOCUS OF THE FORECAST CONTINUES TO BE WITH STORM DEVELOPMENT AND SEVERE POTENTIAL FROM THIS EVENING INTO FRIDAY MORNING. TEMPERATURES HAVE WARMED QUITE SUBSTANTIALLY TODAY AHEAD OF THE SURFACE LOW NOW CENTERED OVER EAST CENTRAL NEBRASKA. DEWPOINTS HAVE RECOVERED SOME TODAY...WITH SCATTERED READINGS IN THE LOWER 60S ACROSS EASTERN KANSAS AND WESTERN MISSOURI. WINDS WERE RATHER STRONG THIS AFTERNOON...WITH GUSTS INTO THE UPPER 30 MPH RANGE...BUT HAVE REMAINED BELOW ADVISORY CRITERIA. THEREFORE...HAVE CANCELLED THE WIND ADVISORY. A SUBSTANTIAL CAP HAS KEPT CONVECTION FROM INITIATING THUS FAR. MODEL INDICATIONS ARE THAT THE CAP IS WEAKENING THIS AFTERNOON...AND MAY BE BROKEN THIS EVENING MAINLY ALONG THE DRYLINE/COLD FRONT. HAVE BEEN WATCHING THE DRYLINE PUSH EAST TODAY...AND APPEARS TO HAVE REACHED RIGHT TO THE MISSOURI BORDER WITH NEBRASKA...SOUTH TO EMPORIA AND INTO NORTH CENTRAL OKLAHOMA. THE EDGE OF THE SURFACE MOIST AXIS/PSEUDO DRYLINE IS EXPECTED TO PUSH A BIT FURTHER EAST THIS EVENING. THE RUC FORECAST MODEL INDICATES THE DRYLINE MAY REACH A CLARINDA TO KANSAS CITY LINE BEFORE RETROGRADING SOME AFTER 00Z. THIS SOLUTION MAY BE REASONABLE...AS THE PUSH OF THE UPPER JET MAX WITH THE MAIN PART OF THE UPPER LOW MAY WHAT IS NEEDED LATER TONIGHT. THE NAM HAS BEEN THE FASTER OF THE SOLUTIONS TODAY WITH THE COLD FRONT/DRYLINE PROGRESSION...WHILE THE GFS HAS BEEN ON THE SLOWER END. THE SREF AND RUC HAVE BEEN MORE IN THE MIDDLE. THE LATEST 18Z NAM LOOKS MORE REASONABLE THAN ITS FASTER 12Z COUNTERPART. STILL NOT SURE THAT ANY ONE MODEL IS FAR SUPERIOR TODAY. THE SURFACE LOW PRESSURE SYSTEM OVER EAST CENTRAL NEBRASKA WILL CONTINUE TO OCCLUDE TONIGHT...WHILE A SECOND SURFACE LOW STARTS TO PROGRESS EASTWARD FROM THE PANHANDLE REGION. THE SURFACE FRONTAL BOUNDARY BETWEEN THESE TWO LOW PRESSURE CENTERS WILL PUSH SLOWLY EAST INTO THE FORECAST AREA TONIGHT...AND EVENTUALLY OVERTAKE THE DRYLINE LATER TONIGHT. AS FOR CONVECTIVE INITIATION...AM SEEING SOME SIGNS OF BETTER VERTICAL CUMULUS DEVELOPMENT NOW ACROSS THE FLINT HILLS IN SOUTHEAST KANSAS. EXPECTATIONS ARE THAT THUNDERSTORMS MAY FIRE FIRST IN THIS AREA WHERE THE CAP IS EXPECTED TO BE BROKEN BY LATE AFTERNOON. ADDITIONAL DEVELOPMENT NEAR THE DRY LINE IS EXPECTED TO BUILD NORTHEAST INTO THE FORECAST AREA...FROM EAST CENTRAL KANSAS NORTH AND EAST INTO WESTERN MISSOURI FROM MID TO LATE EVENING. SUPERCELLS WILL BE POSSIBLE THIS EVENING...WITH THUNDERSTORMS THEN EXPECTED TO EVOLVE MORE INTO A LINE OF STORMS AS THE FRONT STARTS TO MOVE ACROSS THE FORECAST AREA DURING THE OVERNIGHT TONIGHT. THE PRIMARY SEVERE THREATS WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...BUT THERE IS ALSO AN ISOLATED TORNADO THREAT. THE FRONT WILL PUSH RATHER SLOWLY EAST ACROSS THE FORECAST AREA TONIGHT...SO CONVECTION IS EXPECTED TO REMAIN ACROSS PORTIONS OF CENTRAL MISSOURI INTO THE MORNING HOURS TOMORROW. THERE ARE SOME CONCERNS THAT WITH THE SLOW MOVEMENT OF THE FEATURES THAT PRECIPITATION AMOUNTS COULD EXCEED ONE INCH MAINLY ACROSS CENTRAL MISSOURI...EVEN THOUGH INDIVIDUAL STORMS SHOULD MOVE QUICKLY. HEADWATER GUIDANCE IS JUST LESS THAN AN INCH AND A HALF IN THAT AREA. WILL HAVE TO KEEP ALERT IF DURATION OF PRECIPITATION LOOKS TO BE LONG ENOUGH THAT WE MIGHT HAVE FLOODING CONCERNS. NOT MANY CHANGES MADE FOR THE FRIDAY INTO SATURDAY TIME FRAME...WITH COOLER TEMPERATURES MOVING IN AND SOME LOW END PRECIPITATION CHANCES FOR PRECIPITATION WRAPPING AROUND THE BACKSIDE OF THE DEPARTING SYSTEM. STOFLET LONG RANGE (SUNDAY-THURSDAY)... EARLY PART OF EXTENDED APPEARS RATHER TRANQUIL AS WEAK UPPER LEVEL RIDGING BUILDS ACROSS CENTRAL PLAINS. RIDGING EXPECTED TO HOLD AT LEAST THROUGH MID-WEEK WITH SPLIT FLOW KEEPING SOUTHERN STREAM QUASI-CUTOFF LOW ANCHORED OVER BAJA. NAEFS PESSIMISTIC IN LIFTING LOW TOO QUICKLY WITH THE BULK OF THE MEMBERS DEPICTING UPPER LOW REMAINING OVER BAJA THROUGH WEDNESDAY...THOUGH OPERATIONAL GFS STARTS LIFTING SYSTEM INTO PLAINS BY WEDNESDAY NIGHT. 00Z EC SIMILAR IN TIMING WITH 12Z GFS...BUT THERE APPEARS TO BE ENOUGH VARIANCE IN THE ENSEMBLE MEMBERS TO QUESTION BOTH MODELS SOLUTIONS. GIVEN EXPECTED SLOWER MOVEMENT OF POTENTIAL WEATHER MAKER...BACKED OFF ON PRECIPITATION CHANCES IN THE MONDAY THROUGH TUESDAY NIGHT TIME PERIOD...BUT MAINTAINED LOW CHANCES POPS WEDNESDAY INTO THURSDAY. THE EVENTUAL SYSTEM THAT DOES EJECT INTO PLAINS WILL BE RATHER POTENT...BUT MIXED SIGNALS ON WHETHER IT WILL BRING HEAVY RAIN OR SEVERE THREAT GIVEN DIFFERENCES IN UPPER LOW TRACK. AS FAR AS TEMPERATURES...SURFACE RIDGING AND LOW LEVEL EAST TO SOUTHEAST FLOW WILL KEEP TEMPERATURES A FEW DEGREES BELOW SEASONAL NORMALS EARLY IN THE PERIOD. MAY BE A LITTLE OPTIMISTIC WITH TEMPERATURES ON MONDAY...HOWEVER STRONGER INSOLATION SHOULD HELP TO MODIFIED COOLER AIRMASS THAT LINGERS WITH SURFACE HIGH. BY TUESDAY...EXPECT TO SEE TEMPERATURES CLIMBED BACK TOWARD NORMAL BY TUESDAY AS HEIGHTS BUILD AND SURFACE FLOW BECOMES MORE SOUTHERLY...THOUGH INCREASING LOW LEVEL MOISTURE ADVECTION WILL LIMIT THE EXTEND OF WARM-UP. OVERALL..USED A BLEND OF GRIDDED MOS AND ECMWF SURFACE TEMPERATURES FOR TEMPERATURE TRENDS. DEPENDING ON MODE OF PRECIPITATION EVOLUTION ON THURSDAY...MAY NEED TO LOWER TEMPERATURES A CATEGORY. 24 && .AVIATION... FOR THE 00Z TAFS CONVECTION IS RAPIDLY BUILDING INTO THE WESTERN PORTION OF THE CWA AHEAD OF THE SURFACE COLD FRONT. A SECOND SURFACE LOW IS DEVELOPING IN CENTRAL KANSAS ASSOCIATED WITH UPPER SHORT WAVE EMERGING OUT OF COLORADO. UPDATED THE TAFS TO KEEP TS THROUGHOUT THE REST OF THE EVENING. PUT PROB30 GROUP IN FOR THE EARLY MORNING HOURS FOR THE KANSAS CITY SITES AS THERE IS SOME UNCERTAINTY ON JUST HOW FAR EAST THIS FRONT WILL BE BY THAT TIME. PC/MJS && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 1, 1:04 PM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CDT THU MAY 1 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 104 PM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CURRENT THINKING IS THAT THERE WILL BE A CHANCE OF THUNDERSTORMS DEVELOPING TOWARDS 6 PM IN THE VICINITY OF A DRY LINE EXTENDING FROM NEAR MARYVILLE...TO SAINT JOSEPH...THEN SOUTHWEST INTO EASTERN KANSAS WEST OF THE KANSAS CITY METRO AREA. IF THESE STORMS DEVELOP...THEY WILL HAVE TO POTENTIAL OF PRODUCING DAMAGING HAIL...WINDS AND ISOLATED TORNADOES AS THEY MOVE TO THE EAST DURING THE EARLY EVENING HOURS. THEN DURING THE LATE EVENING HOURS...THE FOCUS SHOULD SHIFT MORE TOWARD DEVELOPMENT ON A COLD FRONT THAT WILL BE SITUATED FROM SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI. INITIALLY THE STRONGER STORMS WOULD DEVELOP ON THIS BOUNDARY IN SOUTHEAST KANSAS...TO THE SOUTHWEST OF THE OUTLOOK AREA...BUT WOULD BE EXPECTED TO DEVELOP NORTH AND EAST ALONG THE FRONT INTO EAST CENTRAL KANSAS AND WEST CENTRAL AND CENTRAL MISSOURI DURING THE OVERNIGHT HOURS AS A SURFACE LOW MOVES NORTHEAST ALONG THE COLD FRONT. THESE STORMS WOULD ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS AND HAIL...AND MAY ALSO PRODUCE HEAVY RAINFALL THAT COULD CAUSE SOME FLOODING ISSUES...ESPECIALLY IF IT FALLS ACROSS THE RIVERS THAT HAVE EXPERIENCED RECENT FLOODING. ALL OF THIS WILL HINGE ON THE POSITION OF THE MOISTURE AXIS AND THE SURFACE BOUNDARIES TONIGHT. EMERGENCY MANAGERS AND OTHER INTERESTED PARTIES SHOULD MONITOR LATER FORECAST DISCUSSION PRODUCTS AND OUTLOOKS AS THIS SITUATION EVOLVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...DEPENDING ON HOW FAR EAST THE SURFACE FRONT MAKES IT TONIGHT...CENTRAL MISSOURI WILL STILL HAVE THE POTENTIAL OF SEVERE WEATHER AND HEAVY RAINFALL FRIDAY MORNING. HOWEVER...THE FRONT SHOULD SWING EAST OF THE REGION BY MIDDAY ENDING THE THREAT OF SEVERE WEATHER AND FLOODING RAINS. THE THREAT OF THUNDERSTORM ACTIVITY WILL INCREASE BY THE MIDDLE OF THE WEEK AS AN UPPER LEVEL SYSTEM LIFTS NORTHEAST OUT OF THE SOUTHWEST UNITED STATES. THOUGH THE THREAT WILL RETURN AS EARLY AS LATE TUESDAY NIGHT...THE BEST CHANCES WILL OCCUR IN THE WEDNESDAY-THURSDAY TIMEFRAME. AT THIS TIME...THERE REMAINS SOME DISCREPANCIES ON THE EXACT TRACK OF THE UPPER SYSTEM...WHICH WILL DICTATE WHETHER THE HEAVY RAINFALL OR SEVERE WEATHER WILL BE THE PRIMARY THREAT FROM THE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING IN NORTHEAST KANSAS AND NORTHWEST MISSOURI. AND DURING THE LATE EVENING AND OVERNIGHT HOURS...SPOTTER ACTIVATION MAY BE NEEDED FROM EASTERN KANSAS INTO WESTERN AND CENTRAL MISSOURI. PC
In the hours before
Special weather statement, May 1, 9:14 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 914 PM CDT THU MAY 1 2008 MOZ022-023-030-031-020245- CALDWELL-CARROLL-LIVINGSTON-RAY- 914 PM CDT THU MAY 1 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CALDWELL...NORTHWESTERN CARROLL...RAY AND SOUTHWESTERN LIVINGSTON COUNTIES UNTIL 945 PM CDT... AT 911 PM CDT...STRONG OUTFLOW WINDS ASSOCIATED WITH A THUNDERSTORM WAS LOCATED NEAR WOODS HEIGHTS...OR 7 MILES NORTHWEST OF RICHMOND...MOVING NORTHEAST AT 50 MPH. PEOPLE IN CALDWELL...CARROLL...LIVINGSTON AND RAY COUNTIES... INCLUDING THE CITIES OF COWGILL AND BRAYMER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH. DEROCHE
Special weather statement, May 1, 9:16 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 916 PM CDT THU MAY 1 2008 MOZ015-016-023-024-020245- GRUNDY-LINN-LIVINGSTON-SULLIVAN- 916 PM CDT THU MAY 1 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LIVINGSTON... NORTHWESTERN LINN...SOUTHEASTERN GRUNDY AND SOUTHWESTERN SULLIVAN COUNTIES UNTIL 945 PM CDT... AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF CHILLICOTHE...MOVING NORTHEAST AT 40 MPH. PEOPLE IN GRUNDY...LINN...LIVINGSTON AND SULLIVAN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
Local storm report, May 1, 9:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
923 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL LEES SUMMIT 38.92N 94.38W
05/01/2008 M0.75 INCH JACKSON MO FIRE DEPT/RESCUE
DIME SIZED HAIL REPORTED AT LEES SUMMIT ROAD AND LITTLE
BLUE PARKWAY.
&&
GAMISLocal storm report, May 1, 9:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
943 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL GRAIN VALLEY 39.01N 94.21W
05/01/2008 M0.88 INCH JACKSON MO PUBLIC
&&
GAMISLocal storm report, May 1, 9:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
949 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 2 S STANLEY 38.82N 94.65W
05/01/2008 E0.88 INCH JOHNSON KS TRAINED SPOTTER
&&
SFORTINSpecial weather statement, May 1, 9:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 953 PM CDT THU MAY 1 2008 MOZ007-008-016-017-020330- ADAIR-PUTNAM-SCHUYLER-SULLIVAN- 953 PM CDT THU MAY 1 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN SULLIVAN...NORTHWESTERN ADAIR...SOUTHEASTERN PUTNAM AND SOUTHWESTERN SCHUYLER COUNTIES UNTIL 1030 PM CDT... AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF MILAN...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE NEAR... GREEN CITY BY 1005 PM CDT. 6 MILES NORTHWEST OF GREENTOP BY 1030 PM CDT. THE TOWNS OF REGER...GREENCASTLE AND WORTHINGTON ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:12 PM CDT | Tornado Warning | EAX | Caldwell, Clinton, DeKalb | 33 min |
| May 1, 7:36 PM CDT | Tornado Warning | EAX | Clay | 39 min |
| May 1, 7:44 PM CDT | Tornado Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 31 min |
| May 1, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 17 min |
| May 1, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 34 min |
| May 1, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 34 min |
| May 1, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Clinton, Daviess, DeKalb | 34 min |
| May 1, 8:47 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 25 min |
| May 1, 8:49 PM CDT | Tornado Warning | EAX | Cass | 26 min |
| May 1, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 35 min |
| May 1, 9:07 PM CDT | Tornado Warning | EAX | Jackson | 23 min |
| May 1, 9:32 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 22 min |
| May 1, 9:37 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 38 min |
| May 2, 1:13 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 47 min |
| May 2, 1:41 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 34 min |
| May 2, 2:07 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Johnson, Lafayette, Ray | 53 min |
| May 2, 2:21 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Ray | 39 min |
| May 2, 2:51 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 39 min |
| May 2, 3:00 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 45 min |
| May 2, 8:23 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 29 hr |
| May 2, 2:42 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 6 hr |
| May 2, 3:42 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.